question-icon

My Doctor Changed My Medication Due To Problems The Pharmacy

default
Posted on Mon, 22 Jun 2020
Question: My doctor changed my medication due to problems the pharmacy is having obtaining the medication. My doctor changed my medication from 30 mg oxymorphone extended release daily to Fentanyl patches 25mcg/hr one patch every 3 days. My question is, when do I begin this medication (Fentanyl) as I understand there is a delay in the time it is absorbed into your bloodstream. I am very nervous about changing medications plus I am afraid of becoming very uncomfortable while waiting on new medication to begin working. I hope the way I have worded makes sense, I have not discontinued oxymorphone or began the Fentanyl. Can you advise on how to transition properly with the least pain. Thank you.
doctor
Answered by Dr. Olgeta Xhufka (1 hour later)
Brief Answer:
Put it when having second to last pill of oxymorphone.

Detailed Answer:
Hello dear, welcome to Ask a doctor's service.
I read your query and here is my advice.
Fentanyl patches start their effect about 24 hours after you put the patch because it should because a certain amount of it should be built in skin before it is absorbed.
You are taking oxymorphone twice daily so you should put the patch when you take second to last pill of oxymorphone ,take the last pill after 12 hours and then stop oxymorphone and wait for the results of the patch.


Hope I have answered the question.
Let me know if I can assist you further.

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Olgeta Xhufka

General & Family Physician

Practicing since :2011

Answered : 9452 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
My Doctor Changed My Medication Due To Problems The Pharmacy

Brief Answer: Put it when having second to last pill of oxymorphone. Detailed Answer: Hello dear, welcome to Ask a doctor's service. I read your query and here is my advice. Fentanyl patches start their effect about 24 hours after you put the patch because it should because a certain amount of it should be built in skin before it is absorbed. You are taking oxymorphone twice daily so you should put the patch when you take second to last pill of oxymorphone ,take the last pill after 12 hours and then stop oxymorphone and wait for the results of the patch. Hope I have answered the question. Let me know if I can assist you further.